Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 11, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Sep 14, 2008, 10:47 AM EDT for 13 counties in Kentucky. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 10:47 AM EDT (14:47 UTC)
- Expired
- Sep 14, 2008, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 141447 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1047 AM EDT SUN SEP 14 2008 ...BREEZY CONDITIONS EXPECTED FOR AREA LAKES TODAY... .THE APPROACH OF A QUICK MOVING COLD FRONT...ALONG WITH THE REMAINS OF HURRICANE IKE...WILL BRING BREEZY CONDITIONS TO EASTERN KENTUCKY THROUGH THE REST OF TODAY. KYZ044-050>052-058>060-068-069-079-080-083-084-150000- /O.CAN.KJKL.LW.Y.0001.000000T0000Z-080915T0000Z/ /O.NEW.KJKL.WI.Y.0011.080914T1447Z-080915T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY 1047 AM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TODAY...WITH GUSTS OF AROUND 45 MPH. THE WINDS ARE EXPECTED TO SETTLE DOWN DURING THE EVENING FOLLOWING SUNSET AND THE PASSAGE OF THE COLD FRONT. WINDS OF THIS INTENSITY WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADWAYS ORIENTED MORE NORTH TO SOUTH WILL BE THE MOST SUSCEPTIBLE TO THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. USE EXTRA CAUTION. $$ KYZ085>088-104-106>120-150000- /O.CON.KJKL.LW.Y.0001.000000T0000Z-080915T0000Z/ WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1047 AM EDT SUN SEP 14 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH TODAY...WITH GUSTS UP TO 40 MPH EXPECTED. THE WINDS WILL BE THE STRONGEST ALONG LARGER LAKES AND THOSE THAT ARE ORIENTED FROM NORTH TO SOUTH. THE WINDS ARE EXPECTED TO SETTLE DOWN DURING THE EVENING FOLLOWING SUNSET AND THE PASSAGE OF THE COLD FRONT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ GEOGERIAN
2 follow-up statements
000 WWUS73 KJKL 141959 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 359 PM EDT SUN SEP 14 2008 ...BREEZY CONDITIONS EXPECTED THROUGH DUSK... .THE APPROACH OF A QUICK MOVING COLD FRONT...ALONG WITH THE REMAINS OF HURRICANE IKE...WILL CONTINUE TO BRING BREEZY CONDITIONS TO EASTERN KENTUCKY THROUGH EARLY THIS EVENING. KYZ044-050>052-058>060-068-069-079-080-083-084-150000- /O.CON.KJKL.WI.Y.0011.000000T0000Z-080915T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY 359 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS WILL CONTINUE TO BE SUSTAINED BETWEEN 20 AND 35 MPH WITH OCCASIONAL GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS WILL BE EXPERIENCED ALONG THE INTERSTATE 64 CORRIDOR. THE WINDS ARE EXPECTED TO SETTLE DOWN DURING THE EVENING FOLLOWING SUNSET AND AS THE REMNANTS OF IKE PULL FURTHER AWAY FROM EASTERN KENTUCKY. WINDS OF THIS INTENSITY WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADWAYS ORIENTED MORE EAST TO WEST WILL BE THE MOST SUSCEPTIBLE TO THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. USE EXTRA CAUTION. $$ KYZ085>088-104-106>120-150000- /O.CON.KJKL.LW.Y.0001.000000T0000Z-080915T0000Z/ WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 359 PM EDT SUN SEP 14 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS WILL CONTINUE TO BE SUSTAINED BETWEEN 15 AND 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH. THE WINDS WILL BE THE STRONGEST ALONG LARGER LAKES. THE WINDS ARE EXPECTED TO SETTLE DOWN DURING THE EVENING FOLLOWING SUNSET AS THE REMNANTS OF IKE PULL FURTHER AWAY FROM EASTERN KENTUCKY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ GEOGERIAN
000 WWUS73 KJKL 150006 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 806 PM EDT SUN SEP 14 2008 ...WINDS DIMINISHING ACROSS THE REGION... .THE LOW PRESSURE SYSTEM THAT HELPED TO BRING GUSTY WINDS TO THE REGION EARLIER TODAY CONTINUES TO DEPART TO THE NORTHEAST. THIS HAS ALLOWED THE PRESSURE GRADIENT BETWEEN THE LOW AND HIGH PRESSURE OFF THE EAST COAST TO LESSEN...CAUSING WINDS TO DIMINISH. WINDS HAVE NOW DIMINISHED BELOW ADVISORY CRITERIA. KYZ044-050>052-058>060-068-069-079-080-083-084-150115- /O.EXP.KJKL.WI.Y.0011.000000T0000Z-080915T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY 806 PM EDT SUN SEP 14 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ KYZ085>088-104-106>120-150115- /O.EXP.KJKL.LW.Y.0001.000000T0000Z-080915T0000Z/ WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 806 PM EDT SUN SEP 14 2008 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH WINDS WILL GUST AS HIGH AS 25 MPH FOR THE REMAINDER OF THE EVENING...PARTICULARLY ACROSS THE HIGHER ELEVATIONS...WINDS HAVE DIMINISHED BELOW LAKE WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Sep 14, 7:41 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 14, 7:41 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 741 AM EDT SUN SEP 14 2008 .SHORT TERM.../TODAY THROUGH MONDAY NIGHT/ ONE MORE WARM DAY IS ANTICIPATED TODAY BEFORE A COLD FRONT RACES ACROSS THE FORECAST AREA THIS EVENING. UNFORTUNATELY THE BULK OF THE MOISTURE WITH THIS SYSTEM WILL STAY WELL TO OUR NORTH ASSOCIATED WITH THE REMNANT SURFACE LOW FROM IKE. THE SYSTEM WILL HOWEVER BRING GUSTY WINDS TO THE REGION TODAY AND MUCH COOLER TEMPERATURES TONIGHT THROUGH THE REST OF THE PERIOD. RECENT SATELLITE IMAGERY SHOWS A GOOD DEAL OF HIGH CLOUDINESS HEADING TOWARD THE AREA BUT THIS CLOUD COVER IS VERY THIN INITIALLY AND SHOULD HAVE LITTLE AFFECT ON OUR WARMING EARLY IN THE DAY. THUS EXPECT TEMPS TO ONCE AGAIN RISE TOWARD 90 FOR EASTERN KENTUCKY. THICKER CLOUDS WILL OVERSPREAD THE FORECAST AREA LATER TODAY FROM WEST TO EAST SO OUR NORMALLY WARMER WESTERN COUNTIES WILL LIKELY NOT BE ABLE TO RISE OUT OF THE 80S THOUGH. OTHERWISE... VERY STRONG WINDS JUST ABOVE THE SURFACE WILL LIKELY BE TAPPED INTO THIS AFTERNOON. BUFKIT SOUNDINGS CONTINUE TO INDICATE POTENTIAL GUSTS UP TO 35 KTS DURING THE AFTERNOON SO LAKE WIND ADVISORY WILL BE CONTINUED. MODELS CONTINUE TO INDICATE A RATHER NARROW BAND OF SHOWERS AND PERHAPS A FEW THUNDERSTORMS MARCHING ACROSS THE AREA ALONG WITH THE FRONTAL PASSAGE THIS EVENING. WIND DAMAGE WILL BE POSSIBLE WITH ANY THUNDERSTORM DUE TO THE VERY STRONG WINDS ALOFT COINCIDENT WITH THE FRONTAL PASSAGE... BUT PROGS INDICATE SHOWER ACTIVITY WILL HAVE A TOUGH TIME PUSHING EASTWARD INTO EAST KENTUCKY. CONTINUED THE LIKELY POPS OVER OUR NORTHWEST COUNTIES WITH JUST CHANCE POPS ELSEWHERE. THE SHOWER ACTIVITY MAY LINGER INTO EARLY MONDAY ACROSS FAR EASTERN KENTUCKY BUT MOISTURE IS REALLY SHALLOW BY THEN SO POPS WILL BE KEPT VERY LOW. HAVE THEN REMOVED POPS FOR THE REST OF THE PERIOD AS ANY ADDITIONAL PRECIP ASSOCIATED WITH DEVELOPING SHALLOW LOW OVER THE SOUTHEAST SHOULD REMAIN TO OUR SOUTH AND EAST. UPPER TROUGH OVERHEAD AND LINGERING CLOUD COVER WILL BRING BELOW NORMAL TEMPS WITH HIGHS STUCK IN THE 70S AND LOWS IN THE 50S MONDAY AND MONDAY NIGHT. .LONG TERM.../TUESDAY THROUGH SATURDAY/ THERE REMAINS A FAIR AMOUNT OF UNCERTAINTY WITH REGARDS TO THE UPPER AIR PATTERN THROUGH THE PERIOD AS MODELS CONTINUE TO HAVE TROUBLE WITH THE POTENTIAL SPLITTING OF THE UPPER TROUGH OVER THE SOUTHEAST/OHIO VALLEY MID WEEK. LATEST INDICATIONS ARE THAT ANY SURFACE REFLECTIONS WILL STAY WELL TO OUR SOUTHEAST AND ANY SHOWER ACTIVITY WOULD THUS REMAIN TO OUR SOUTH AND EAST SO HAVE REMOVED POPS THROUGH THE PERIOD. OTHERWISE... NO CHANGES WERE MADE. TEMPS SHOULD SLOWLY WARM... RETURNING TO NORMAL VALUES BY FRIDAY AND SATURDAY. && .AVIATION.../12Z TO 12Z/...UPDATED VFR CONDITIONS WILL BE THE RULE THROUGH AT LEAST THE FIRST 12 HRS OF THE PERIOD. WINDS WILL STRENGTHEN AND BECOME GUSTY AFTER 14Z AS PRESS GRADIENT TIGHTENS BETWEEN THE REMNANTS OF IKE THAT WILL MERGE WITH AN APPROACHING COLD FRONT AND HIGH PRESSURE OFF THE SOUTHEASTERN US COAST. CU SHOULD DEVELOP AHEAD OF THE FRONT AFTER 14Z AROUND 2 TO 3K FEET AHEAD OF THE FRONT AND THE REMAINS OF IKE. THE CONVECTION WITH THIS SYSTEM IS REALLY NOT LOOKING VERY GOOD DUE TO THE LACK OF MOISTURE. THE GFS IS EVEN MORE MOISTURE STARVED THAN THE NAM. THE BEST CHANCE OF CONVECTION WILL BE AFTER 23Z AS INDICATED BY THE VCTS IN THE TAFS. PREVAILING CIGS AND/OR VIS BELOW VFR SHOULD HOLD OFF UNTIL 00Z. AS THE PRESSURE GRADIENT TIGHTENS UP LATER THIS AFTERNOON...THE SFC WINDS...AIDED BY A MIX DOWN OF HIGHER WINDS FROM ALOFT...WILL PICK UP FROM THE SOUTHWEST AT 15 TO 25 KTS AROUND 15Z WITH GUSTS TO 25 TO 30 KTS. WIND GUSTS AS HIGH AS 35 TO 40 KTS ARE EXPECTED CLOSER TO THE FRONT AFTER 21Z. ONE OF THE TOOLS THAT IS GOOD FOR PREDICTING MIX DOWN OF WINDS IS LOOKING AT THE VERTICAL THETA SURFACES. THESE VERTICAL THETA SURFACES SHOULD BE MOVING ACROSS THE TAF STATIONS ABOUT 21Z AND ARE SHOWING WINDS OF 35 TO 40 KTS. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...ABE LONG TERM....GEOGERIAN AVIATION...JJ
Hazardous weather outlook, Sep 14, 4:00 AM EDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 400 AM EDT SUN SEP 14 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 400 AM EDT SUN SEP 14 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SOUTHWEST WINDS OF 10 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED BY THIS AFTERNOON. SUCH WINDS WILL CAUSE A ROUGH CHOP ON AREA LAKES AND BOATERS ARE URGED TO USE CAUTION. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. ANY THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN JACKSON. ABE
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.